Aidan advises against opiates

There are a large number of people addicted to opioids across the United States and Europe and Ireland. You could legitimately call it a crisis. Quite often the medicine will say “Take for no more than three days, yet you’ll almost be prescribed 28/30 days.

I thought this would be helpful to all of you trying to get clean.Its a guide doc. I was an addict.

IMPORTANT NOTE I’m not a clinician , but I have been studying Psychopharmacology for a long time. This is not medical advice, but rather my own experience.
Please talk to your doctor before making a decision based on the below.

I’ll be frank, prep for the worst in withdrawal, for some of you, it will be the hardest experience of your life. Common symptoms will be a lack of energy, muscle/bone aches, diarrhea, insomnia, depression, anxiety. It can be hell, but you can ease withdrawal symptoms. I’ve survived it and as long as you keep yourself busy it can be made easier.

Let me help ease withdrawal symptoms.

The physical part is somewhat similar to having the flu, but magnified depending on the dose/frequency of use/duration of use; however, I think I can speak for most people when I say, the mental struggle that follows the physical withdrawal is far worse.

The intensity and length of opiate withdrawal will depend on a few factors.

The larger the dose, the more intense the withdrawal, but you’ll be tapering down.

The longer you have been using, the longer and more intense the withdrawal will be. If you took opiates shortly before bed, insomnia might be the biggest problem. If you took opiates when you woke up, you might not feel like getting out of bed. Pls understand that this is not forever.

Symptoms

Diarrhoea
I’m sorry, but you’ll be visiting your bathroom..

A good over the counter tablet is Immodium This assists with Diarrhoea, take for the first after bathroom
visits. Just have a word with your Pharmacist here.

Try not to take this too often as it may make you constipated, but it can get rid of cramps/ Diarrhoea. Just remember that Imodium is actually an opiate too! It’s better to only take if requited.

Note: It is very important that you keep in mind that Imodium is an opiate, so you must also taper yourself off this slowly and carefully too.

Insomnia

Insomnia can be so debilitating.

There’s an option /Benzodiazepines, but these too are addictive. Talk to your clinician. Examples of benzos include diazepam (Valium), alprazolam (Xanax), and clonazepam (Klonopin)

Benzodiazepine are, in my opinion , more addictive than opiates, and it is a fact that they are more dangerous. I would take for a few of the worst nights only or look at the other sleep aids like Seroquel (Quetiapine) or Mirtazapine (Remeron) or an antihistamine. Your clinician comes in handy here..

Buprenorphine – If you are taking this as an aid during withdrawal, do not take any benzodiazepines, as this combination has resulted in death. This is a serious point.

Muscle Aches
You may have been taking opiates for muscular relief. Either way, you’ll have deep muscular aches.

Check with your Doctor. for over the counter- Ibuprofen or prescription Naproxen

Do not increase opiates a small bit back up in dosage if you’re doing well and the aches and pains are hurting you badly. Don’t fall back in the trap.

I’ll be honest- There are few people with the willpower, and self-discipline to actually complete a successful taper.

The road to becoming clean must be taken one day at a time, maybe even one hour , one minute at a time. Tell yourself to get through the next minute or hour.

Reward yourself for getting through that period of time. If you start thinking about the next week, month, or year, you WILL overwhelm yourself.

Depression

The black dog will come..
To combat the depression, exercise is key. This is, by far, the number one way of combating the physical and mental part of withdrawal, including depression.

You may not want to do anything, which could even include getting out of bed, but if you can motivate yourself to exercise, you will notice a dramatic increase in your energy levels and your mindset. This is what has made a dramatic difference for many I have spoken to.

L-Tyrosine Studies show l-tyrosine will help with depression, energy levels, and other mood disorders. It is a precursor to dopamine norepinephrine, epinephrine, and L-dopa.

Epinephrine and norepinephrine are two of the body’s stress-related hormones, and l-tyrosine’s role in their creation can help ease the negative effects of stress.

Check with your Dr!

Vitamin B6: Vitamin B6 helps in the creation of serotonin (the “happy” neurotransmitter), dopamine, norepinephrine, and GABA (the mechanism in which benzodiazepines work through; reduces stress levels; induces relaxation). So one can easily see why B6 is beneficial. It also provides energy, and as said before, is essential in the conversion of l-tyrosine to the various neurotransmitters.

Check the above again with your clinician.

Friends and support!

We all need to vent. Find a friend, a counsellor, a psychologist, etc. It is essential if you want to succeed.

Think about all of the things that can be done now. Money in the bank, be around for family/friends, not worry about your next fix, not be sick all the time, etc.

The worst of the physical withdrawal will most likely be over after the 4th day. It typically lasts 3-5 days and fades off after that, but can last as long as a week (longer with opiates with a long half-life, such as methadone).

I’ve found the fourth day to be the worst, and once you are over that hump you will start to feel physically better. Then, it is time to deal with the mental problems that result.

If you have friends that do drugs, you have to separate yourself from them. Unless you are superman, or have an abnormal sense of self-discipline, you will have to do this as the temptation is too great for most.

Getting away for a week can really make all the difference in the world. Staying clean is a lifelong journey, and if that is what you are after. Don’t give up if you have a bad day or are feeling a bit down. Keep yourself busy. It can make all the difference in the world. Start a new hobby, talk to a stranger, have a cup of coffee (avoid it in the beginning as this can worsen anxiety), etc.

As addicts, we might have started doing opiates for fun, or maybe to cover up problems. It might have only been a weekend high or a legitimate condition, but it changed into a daily obsession. We might be broke, losing friends, and at rock bottom

Summary and my specifics

Gradual tapers can often be completed anywhere in the range of 2 weeks to 6 months. However,some may benefit from a longer time frame of 18‐24 months. Initial daily dose reductions in the range of 10% every 1‐2+ weeks are reasonable.

Once a dose of approximately 1/3 of the original dose is reached, smaller dose reductions (e.g. 5% every 2‐4+ weeks) may be more suitable for some & more likely to result in a successful taper.

Good luck! Reach out to me if you need too

AOC

AOC